My 84 year old Mother had a stroke 11/2010. About May of the next year she started having issues with dizziness. She thought it was one of her meds but after her pcp changed or stopped each one throughout the year her dizziness remained the same. She went to the balance clinic for vertigo in September 2011 and again in February 2012. After several treatments (5+ the first time and 3 the last) at the balance clinic she still had same degree of dizziness. In May her pcp prescribed her ativan (lorazepam) .05 mg to be taken 1/2 in the morning and 1/2 at night (so that is .025mg in morning and night). Note she didn't have anxiety he was looking for something to help her dizziness. Well guess what from the first day she took the 1/2 pill she had not had any dizziness. I am posting this because for a solid year I researched and viewed hundreds of message boards trying to find help for her. We just went to see her pcp yesterday and I asked him since the ativan did help did it give him any idea of what was causing the problem. He said at the end of every med it states "unknown" and again in this case he did not know. Hope this helps someone else! PS she also went to the eye dr and ent and they found nothing wrong with eyes or ears.
The following user gives a hug of support to dizzyndown: sjb (06-12-2012)
The Following 2 Users Say Thank You to dizzyndown For This Useful Post: goingtorun (06-13-2012), Mulchie (06-12-2012)
Hello and thank you so much for your post. I agree with you it is so hard researching for help on your own. And dizziness is horrible to live with. Your post will certainly help others. Good Luck to you both and thanks again. Sometimes we find the most valuable information on these boards.
God Bless Mulchie
The Following User Says Thank You to Mulchie For This Useful Post: dizzyndown (06-12-2012)
how are you and all your loved ones, i hope their are all well, healthy and in good spirts. i wish all the very best to your mum and that she makes a full recovery. thank you for the "med tip".
its great, all the imformation you get in this place. over the time i've been on this site, i have recieved so much support,advice, and freindship from everyone, well i could not a price on how this placed help me.(and no one cares how bad you spell).
Last edited by goingtorun; 06-13-2012 at 03:01 AM.
Reason: keep forgetting stuff....
The Following User Says Thank You to goingtorun For This Useful Post: dizzyndown (06-13-2012)
Welcome to the board, & thank you for the information on your mothers experience.
My experience was similar to your mothers with dizziness & head spins starting in rehab.
It felt like I was at sea in a storm feeling seasick but all my queries to doctors fell on deaf ears with words like "I don't know or sorry we can't help you" until nearly 3 years after my stroke my GP asked me if I felt depressed & would I like to try some Serapac which is a benzodiazepam like Ativan and eureka it worked my dizziness subsided however it does come back when the effect of the tablet wears off.
I have been warned that the body can become addicted so I'm careful to keep on the lowest dose that gives me some relief. I don't think at 84 years of age that your mother has to worry about addiction but I have noticed on several subsequent visits to hospital these tablets are quickly taken away from me and locked up 'cause they are attractive to drug addicts.
The Following 2 Users Say Thank You to eemgee For This Useful Post: dizzyndown (06-14-2012), goingtorun (06-14-2012)
Welcome! thank you for sharing what worked for your mother for this very common and uncomfortable feeling, so many of us have experienced. For me, the father past my strokes I got, the more the symptoms diminished. Now I am safe, as long as I do not lower my head below my waist. That is a sure fire recipe for disaster. Thank goodness my family is always watching should I forget!